Thunderstorm Wind, Lyman
- When
- September 16, 10:41 PM CST
- Where
- Lyman County, 0.85 mi SW of Presho Muni Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.910, -100.040
An isolated severe thunderstorm brought wind gusts to 60 mph in Lyman County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
An isolated severe thunderstorm brought wind gusts to 60 mph in Lyman County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Sep 16, 9:33 PM CST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1033 PM CDT WED SEP 16 2015 .UPDATE... ISSUED AT 1032 PM CDT WED SEP 16 2015 NO CHANGES PLANNED. FORECAST ON TRACK. UPDATE ISSUED AT 643 PM CDT WED SEP 16 2015 SEE BELOW FOR AN UPDATED AVIATION FORECAST DISCUSSION. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 314 PM CDT WED SEP 16 2015 WEAK CONVECTION OVER CLEAR LAKE WILL CONTINUE TO PUSH OFF INTO MINNESOTA THIS AFTERNOON. HRRR SHOWS ADDITIONAL WEAK/SCATTERED REDEVELOPMENT...THE DISORGANIZATION LIKELY OWING TO A LACK OF STRONG FORCING ALOFT. THIS AREA MAY EXPERIENCE SOME ADDITIONAL MORE ORGANIZED ELEVATED CONVECTION AS A LOW LEVEL JET DEVELOPS THIS EVENING...HOWEVER THE MAIN FOCUS OF THE JET WILL SHIFT EAST OF THE CWA. A WAVE ALOFT WILL PROVIDE FOR INCREASING MID LEVEL MOISTURE WEST RIVER...SHIFTING EAST OVERNIGHT. SOUNDINGS ARE DRY BELOW 10KFT...WITH VERY LIMITED INSTABILITY ALOFT...SUGGESTING SCATTERED VERY LIGHT SHOWERS WITH THE OCCASIONAL LIGHTING STRIKE. CANADIAN HIGH PRESSURE NOSING INTO THE CWA THURSDAY WILL ALLOW FOR MORE AVERAGE DAYTIME TEMPERATURES. MODELS CONTINUE TO GENERATE A RATHER PROMINENT QPF BULLSEYE WEST RIVER INTO CENTRAL COUNTIES FRIDAY IN THE VICINITY OF AN INVERTED TROF...WITH FAVORABLE PLACEMENT OF A SHARED ENERGY AREA AND Q VECTOR BULLSEYE. TO THE EAST...WE WILL SEE A DRY NORTHEAST FETCH...WHICH WILL LIMIT QPF/POPS. 850MB TEMPERATURES WILL HAVE BOTTOMED OUT AROUND +5C BY THAT POINT...SO ANTICIPATE MUCH OF THE FORECAST AREA WILL STRUGGLE TO TOP 60F. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 314 PM CDT WED SEP 16 2015 HIGH PRESSURE WILL BE CENTERED OVER NEBRASKA WHEN THE PERIOD BEGINS...THEN GETS QUICKLY PUSHED EASTWARD AHEAD OF AN APPROACHING TROUGH SATURDAY NIGHT. THE TROUGH/FRONT WILL SLOWLY STRENGTHEN AND LOOKS TO FINALLY TRACK ACROSS THE CWA TUESDAY AND WEDNESDAY...BECOMING THE FOCUS FOR POTENTIAL PRECIPITATION. BEST CHANCES WILL BE ACROSS THE EASTERN PART OF THE CWA WHERE SOME INSTABILITY IS NOTED IN THE MODELS. NOT MUCH IN THE WAY OF UPPER LEVEL ENERGY...SO WILL KEEP POPS LOW FOR THE TIME BEING. WILL SEE A GRADUAL WARMING TREND DURING THE FIRST HALF OF THE PERIOD WITH HIGHS IN THE UPPER 60S AND LOWER 70S SATURDAY...MAINLY IN THE 70S ON SUNDAY...AND IN THE UPPER 70S TO MID 80S MONDAY. HIGHS IN THE 70S TO AROUND 80 WILL BE COMMON TUESDAY AND WEDNESDAY...DEPENDING ON CLOUD COVER AND POSSIBLE PRECIPITATION. OVERNIGHT LOWS WILL BE IN THE UPPER 40S TO MID 50S THROUGH THE PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 643 PM CDT WED SEP 16 2015 VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH MIDDAY THURSDAY. LOOK FOR SOUTH/SOUTHEASTERLY WINDS TO SHIFT TO THE NORTHWEST AND INCREASE INTO THE 15 TO 30 MPH RANGE THURSDAY MORNING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...DORN SHORT TERM...CONNELLY LONG TERM...PARKIN AVIATION...DORN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 421 AM CDT WED SEP 16 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-170930- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 421 AM CDT WED SEP 16 2015 /321 AM MDT WED SEP 16 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT AND BRING SLIGHT OR SMALL CHANCES FOR THUNDERSTORMS. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT
The Aberdeen radar (KABR), 215 km away, was scanning. The volume nearest the first event began at 04:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2015Every state in 2015This day in weather historyWarnings in South Dakota, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602651.